International Journal of Mathematics and Mathematical Sciences
Volume 12 (1989), Issue 4, Pages 825-827

Failure of random networks

Wansoo T. Rhee

The Ohio State University, 301 Hagerty Hall, 1775 College Road, Columbus 43210, Ohio, USA

Received 28 March 1988; Revised 22 August 1988

Copyright © 1989 Wansoo T. Rhee. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This paper studies random failure of networks when we know the probability of failure of each link but we know nothing about the intercorrelation of these failures. Without any assumption on the structure of the network, we compute the probability that there still exists a path from the source to the sink after the worst possible failure of the network.